Advertisement

Stability of Invariant Lagrangian Subspaces II

  • André C. M. Ran
  • Leiba Rodman
Chapter
Part of the Operator Theory: Advances and Applications book series (OT, volume 40)

Abstract

In this paper we consider various stability properties of real invariant lagrangian subspaces for real matrices which are either symmetric or skew-symmetric in a real quadratic form which may be symmetric or skew-symmetric itself. In particular, apart from ordinary stability we shall consider strong stability, which seems to be more desirable from a numerical point of view. For the classes of matrices we consider here stable subspaces are not always strongly stable, in contrast with the previous work. We shall completely characterize strongly stable invariant lagrangian subspaces, and in many cases also the stable ones. Invariant lagrangian subspaces with other stability properties, such as Lipschitz stability, are characterized as well.

Keywords

Invariant Subspace Real Eigenvalue Real Matrice Strong Stability Stable Element 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BGK]
    H. Bart, I. Gohberg and M.A. Kaashoek: Minimal factorization of matrix and operator functions, Birkhäuser Verlag, Basel, 1979.Google Scholar
  2. [DPWZ]
    D.Z. Djokovic, J. Potera, P. Winternitz and H. Zassenhaus: Normal forms of elements of classical real and complex Lie and Jordan algebras, Journal of Math. Physics 24 (1983), 1363–1374.CrossRefGoogle Scholar
  3. [GLR1]
    I. Gohberg, P. Lancaster and L. Rodman: Matrices and indefinite scalar products, Birkhäuser Verlag, Basel, 1983.Google Scholar
  4. [GLR2]
    I. Gohberg, P. Lancaster and L. Rodman: Invariant subspaces of matrices with applications, J. Wiley, New York, 1986.Google Scholar
  5. [GR]
    I. Gohberg and L. Rodman: On the distance between lattices of invariant subspaces, Linear Algebra Appl. 76 (1986), 85–120.CrossRefGoogle Scholar
  6. [RR1]
    A.C.M. Ran and L. Rodman: Stable real invariant semidefinite subspaces and stable factorizations of symmetric rational matrix functions, Linear and Multilinear Algebra 22 (1987), 25–55.CrossRefGoogle Scholar
  7. [RR2]
    A.C.M. Ran and L. Rodman: Stability of invariant lagrangian subspaces I. Integral Equations and Operator Theory, to appear.Google Scholar
  8. [RR3]
    A.C.M. Ran and L. Rodman: Stability of invariant maximal semidefinite subspaces I, Linear Algebra Appl. 62 (1984), 51–86.CrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel 1989

Authors and Affiliations

  • André C. M. Ran
    • 1
  • Leiba Rodman
    • 2
  1. 1.Faculteit Wiskunde en InformaticaVrije UniversiteitAmsterdamThe Netherlands
  2. 2.Department of MathematicsCollege of William and Mary in VirginiaWilliamsburgUSA

Personalised recommendations